Welcome to the Podiatry Arena forums

You are currently viewing our podiatry forum as a guest which gives you limited access to view all podiatry discussions and access our other features. By joining our free global community of Podiatrists and other interested foot health care professionals you will have access to post podiatry topics (answer and ask questions), communicate privately with other members, upload content, view attachments, receive a weekly email update of new discussions, access other special features. Registered users do not get displayed the advertisements in posted messages. Registration is fast, simple and absolutely free so please, join our global Podiatry community today!

  1. Everything that you are ever going to want to know about running shoes: Running Shoes Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
  2. Have you considered the Critical Thinking and Skeptical Boot Camp, for taking it to the next level? See here for more.
    Dismiss Notice
  3. Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
Dismiss Notice
Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
Dismiss Notice
Have you liked us on Facebook to get our updates? Please do. Click here for our Facebook page.
Dismiss Notice
Do you get the weekly newsletter that Podiatry Arena sends out to update everybody? If not, click here to organise this.

Genetically hot, itchy feet

Discussion in 'General Issues and Discussion Forum' started by Simone Lee, Jan 19, 2006.

Tags:
  1. Simone Lee

    Simone Lee Active Member


    Members do not see these Ads. Sign Up.
    Hi,
    I have a client who complains of hot but mainly itchy feet. They also sweat more than usual but her main issue is how itchy they get.
    She has been investigated by doctors and dermatologists with no success.
    She says it runs in the family and that her dad and grandparents and some other family members also have this problem.
    Clinically there appears to be nothing wrong with the skin and both feet appear normal except for a little redness.
    Any suggestions?
    She also says that her feet only get itchy when they get hot. So perhaps a treatment to cool the feet was all I have come up with so far...
    Cheers
    Simone
     
    Last edited by a moderator: Jan 19, 2006
  2. LuckyLisfranc

    LuckyLisfranc Well-Known Member

    My differential dx, in order of liklihood;

    1. erythromelalgia
    2. erythromelalgia
    3. erythromelalgia
    4. heriditary sensory peripheral neuropathy
    3. IDK (I dont know)

    Hope this helps: http://www.emedicine.com/med/topic730.htm

    Show up the other physicians with this as the diagnosis!

    LL
     
  3. Simone Lee

    Simone Lee Active Member

    Thanks, that sounds a lot like her description.
    Cheers
    Simone
     
  4. David Smith

    David Smith Well-Known Member

    Simone and LL

    This solves a mystery going back to several years ago when I read an article about a vitamin supplement that cured burning feet. This might be very useful I thought but I lost the article and couldn't remeber which Vitamin it was. Searched all sorts of data but could find no references asked relevant health professionals but no one had any clues. Until now!
    If I've understood the emedicine article properly the symptoms of erythromelalgia are caused by platelet buildup causing minature thrombi in the vascular system of the foot and disrupting circulation. Asprin is advocated as the drug treatment because aspirin inhibits platelet formation.
    Recently, due to a TIA, I have been reading up on the reduction of plaque and thrombus and generally cleaning the pipework and Vitamin K comes up as a useful anti coagulant which stops formation of throbi. Therfore, I would have thought, it is probably quite likely that vitamin K would also help in reducing hot feet symptoms associated with erythromelalgia.

    Thanks for solving that Dave Smith.
     
  5. LuckyLisfranc

    LuckyLisfranc Well-Known Member

    David

    Vitamin K is responsible for producing clotting factors, and is NOT an anticoagulant - quite the opposite. For someone such as yourself, or someone with erythromelalgia, taking additional Vitamin K would not be a wise move. Vitamin K is reserved for reversing the effects of high INR's when someone is coming down off warfarin etc.

    Make sense?

    LL
     
    Last edited by a moderator: Jan 26, 2006
  6. David Smith

    David Smith Well-Known Member

    LL

    OOh! Shot down, Crashed and burned.

    Yes I've just read and reread thru loads of stuff relating to Vit K and anticoagulation therapy and of course you are correct. Don't know how I got the wrong impression before but thanks for puting me straight.

    Cheers Dave
     
  7. Unitas

    Unitas Member

    Hi David
    Perhaps a dietry change may improve symptoms, an fish oil supplement or GLA supplement, flax seeds, green leafy veg would help. Also is you pt. sedentary or do they excercise, and of course stopping smoking will all help blood chemistry / circulation.
     
Loading...

Share This Page